Hi there - I am returning for the first time to FT after several years, and am so glad to know this wonderful resource is still around! It got me through so much while TTC my son, now 3 yrs. old. We've been TTC #2 for 2 yrs,and this time around I need Heparin. I thought we were pros at injections, but this one is a doozy! I'm on 1 ml (10,000 units?) twice a day. Isn't that a lot? And boy, does this stuff sting going in! But, my main concern is, I've got a golf ball size lump at this morning's injection site. This was my fourth injection, the others just left small bruises. Is this dangerous? Does anyone else get lumps? Thanks so much. Ladies, I've been through the mill with IVF and would be glad to help with anything I can, so ask away. Good luck to all.
Results 1 to 5 of 5
01-28-2006, 02:25 PM #1
Big lump from Heparin - scared
01-29-2006, 11:51 AM #2kvonblonRegistered Userhas no status.
I got lots of bumbs from my heparin injections in my two 4 week heparin stints (m/c both times at 8 weeks), most were fairly small knots at the injection site, none were the size of golf balls, so I don't know why that one swelled up so much for you. That's the same dose I took as well. My dr at teh time had me injecting the heparin slowly to reduce the sting and not to rub the spot afterward to reduce knots and bruising - I don't know that it helped much, but you could try it. I pray that these shots are your answer.
01-30-2006, 05:43 AM #3Lauren2005Registered Userhas no status.
Oh, hello... You've posted here already! You can obviously ignore my suggestion on the other board to come here! LOL.
My recommendation (in addition to what I previously mentioned about talking to your doctor) is to ask about Lovenox, which is low molecular weight heparin. It has fewer side effects, comes in pre-filled syringes, and may not cause the kind of reaction your describing.
Hope that helps!
01-30-2006, 12:37 PM #4TabithalynRegistered Userhas no status.
yes the 1ml dosage sounds high but you are on a lower strength heparin (10,000 iul). I too was just at this dosage level and was experiencing more lumps, bruising, and stinging than normal... like you we've also been TTC#2 for about 2 years (not consecutively though) and I too have a 3 yr old DS!!
BUT back to your dosage ---my doc prescribed the higher strength heparin - (25,000 iul) which is not as common as the 10,000 strength but boy it helps out b/c now I only inject .4 ml twice a day and that is better!!
I actually switched from the low molecular heparin (fragmin/lovenox) as the cost of that was quite a bit more expensive than the heparin and the heparin worked for DS ...+ I found quite a bit more lumping with the fragmin actually!
The other things to mention are that I've just switched about 2 wks ago to giving injections directly around the belly-button region (about 1/2 inch away from actual belly button in circumference of any direction) and I find I'm having NO bruising whatsoever!! it doesn't sting except for initial needle pinprick and no lumping either whereas I'm still recovering from lumps in my lower abdomen where I was giving needles.
You may wish to apply witch hazel directly after injection to help bring down swelling and bruising and/or also apply arnica creme /gel after....
hope this helps and best of luck with TTC#2 -we have to go for LIT procedure as I'm having chem. prg and earlyloss with all my "regular" immune meds.
P.S. - remember to take some form of Calcium with Vitamin "D" (Citracal works) to help reduce risk of osteoperosis okay?
AllyTTC #1 for 5 + yrs (multiple losses)
-IMMUNE ISSUES -used IVIg/Heparin&BA/Prednisone
-SUCCESS: DS Travis-James born Jan 2/03
-TTC #2 - 2 more angels
-Feb/06 had LIT immune tx. - now... :
01-30-2006, 04:07 PM #5
Ladies, you are all so sweet for reassuring me and offering suggestions. Ally, I will keep my fingers crossed for you. I don't know what LIT is, but I sure hope it works! And I thought I had all the acronyms down...
Also, don't you all find that it hurts to wear anything but sweatpants? The waistbands of pants hit right where I am black and blue and sore. Another reason to hate the low-rise pants trend.....
By babymama74 in forum Immune IssuesReplies: 17Last Post: 12-23-2005, 05:12 PM
By Purple Martini in forum JuneReplies: 9Last Post: 12-19-2005, 06:54 AM
By Danielle_PT in forum Immune IssuesReplies: 10Last Post: 11-15-2005, 07:49 PM
DISCLAIMER: Fertile Thoughts allows advertisers to publish information about their services. Fertile Thoughts does not provide medical advice or endorse any particular service or approach to treating infertility. We encourage people to learn as much as possible about the range of options available before committing to any one. We also encourage users to share their thoughts on all fertility options on our forums.